Alabama, 2025

Damaging Winds in Alabama, May 25, 2025

May 25, 2025 · NWS MOB · 8 events in 2 counties and zones

Thunderstorms moved across southwest Alabama and produced high winds which caused damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MOB wrote it up.

Thunderstorms moved across southwest Alabama and produced high winds which caused damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at May 25, 5:19 PM CST, 26 minutes earlier.

Area forecast discussion, May 25, 5:19 PM CST, 26 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
619 PM CDT Sun May 25 2025

...New Aviation...

.DISCUSSION...
Issued at 405 PM CDT Sun May 25 2025

Tonight through Monday Night...

The main forecast challenge is determining the timing of showers and
thunderstorms as this is not a typical summer pattern, and we can
expect both nocturnal and diurnal convection. Numerous impulses and
perturbations will pass over our region in a mid/upper level
pattern that fluctuates from a southwesterly to at times nearly
zonal flow, and we will do our best to time these down. All of this
is occurring between a positively-tilted shortwave exiting the
Rockies to the Great Plains, and a persistent ridge over the Gulf.
In addition, another focus for convection will occur in the vicinity
of a low-level boundary approaching from the northwest this evening
that will settle across our area late tonight. Plenty of moisture
will remain available as precipitable waters values hold between 1.7
to 2.0 inches.

At this time we are expecting two rounds of scattered to numerous
convection, and both are likely to occur as thunderstorm complexes,
and should should weaken as they pass through our area. The first
wave, approaching from the northwest, is expected from late this
evening through the overnight hours. The second wave, approaching
from the west, is expected to occur Monday afternoon into the
evening hours. Isolated thunderstorms should continue anywhere
outside of these two systems.

The highest rainfall totals through the near term will occur
northwest of I-65 where widespread amounts from 0.5 to 1.5 inches of
rain is forecast. Locally higher amounts up to 3 inches are
possible. SPC has our inland areas in a Marginal Risk of severe
weather tonight and Memorial Day, and a few of the stronger bowing
segments may have gusty winds to 50 mph.

High temperatures Monday should range from 88 to 92 degrees, with
apparent temperatures (heat indices) in upper 90s to lower 100s. Low
temperatures tonight and Monday night should be between 69 to 76
degrees. A Low Risk of rip currents is forecast through the
remainder of the Memorial Day weekend. /22

Tuesday Through Saturday...

Unsettled weather and daily chances for showers and storms are in
the forecast all week.

A parade of shortwaves dive through the flow aloft and slide across
the Southeast and Deep South throughout the week. A potent shortwave
lifts across the Mid South through the southwesterly flow aloft on
Tuesday with some of the guidance hinting at another potent
shortwave pivoting across the region in the Wednesday afternoon and
evening timeframe. The pattern gets more complex beyond Thursday as
numerous subtle (some more potent) shortwaves swing around the base
of an upper trough and the zonal flow overhead. Deep onshore flow
persists throughout the week with PWATs approaching or exceeding 2
inches at times, so rainfall chances will be high given the parade
of shortwaves aloft. While we don't expect a wash out on any given
day next week, we do expect convection to follow our typical diurnal
pattern with the highest rain chances in the afternoon and early
evening hours. The day with the highest chance for showers and
storms would be Wednesday given the shortwave moving overhead. At
time point, there's not an overwhelming signal for severe weather at
any point throughout the week, however, we can't rule out gusty
downburst winds from water loading. Given that the pattern will be
active for several days in a row, minor/nuisance flooding may start
to become a concern for low-lying and urban areas (and typical
trouble spots) as we roll deeper into the week. All that additional
moisture funneling into the area also means that it'll be muggy
throughout the week, especially across the southern half of the area.

Beach Forecast - Rip current risk remains MODERATE on Tuesday and
Wednesday before falling back to a LOW risk later in the week. Our
rip current MOS probabilities indicate that the risk should remain
LOW through the weekend. 07/mb

&&

.AVIATION...
(00Z TAFS)
Issued at 619 PM CDT Sun May 25 2025

Isolated convection over the area ends early this evening, then a
line of showers and storms advances into the northwestern portion
of the area near midnight. The line of showers and storms is
expected to weaken and eventually dissipate while continuing into
the area overnight. MVFR conditions and gusty winds will accompany
the stronger storms, and patchy late night fog is possible with
otherwise VFR conditions prevailing. Outside of the convection,
winds become light and variable this evening, then a south to
southwest flow at 5-10 knots develops on Monday. /29

&&

.MARINE...
Issued at 405 PM CDT Sun May 25 2025

No impacts to small craft are expected as a light to occasionally
moderate onshore flow will prevail through the end of the week. /22

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      72  90  73  89  72  87  69  87 /  10  30  30  40  30  70  30  50
Pensacola   75  87  76  86  76  87  73  86 /  10  20  10  20  20  60  30  40
Destin      76  88  77  87  77  87  76  87 /  10  20   0  20  20  50  30  40
Evergreen   69  93  69  90  68  89  68  88 /  40  50  40  40  30  80  40  60
Waynesboro  69  91  70  90  68  87  66  86 /  50  70  50  60  40  90  40  60
Camden      68  90  69  89  68  86  66  85 /  60  60  50  60  50  80  40  50
Crestview   69  92  69  91  70  90  68  90 /  20  40  20  30  20  70  30  50

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Special weather statement, May 25, 4:54 PM CST, 51 minutes before
Special Weather Statement
National Weather Service Mobile AL
554 PM CDT Sun May 25 2025

ALZ052-252345-
Washington AL-
554 PM CDT Sun May 25 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL WASHINGTON COUNTY
THROUGH 645 PM CDT...

At 554 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles east of Tibbie, or 9 miles southeast of Chatom, moving
northeast at 15 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Saint Stephens, Tibbie, Wagarville, and Leroy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3161 8808 3160 8808 3159 8806 3159 8803
      3157 8802 3157 8804 3156 8802 3153 8797
      3153 8795 3152 8793 3150 8792 3123 8811
      3130 8830 3165 8818
TIME...MOT...LOC 2254Z 203DEG 14KT 3134 8817

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
Special weather statement, May 25, 5:37 PM CST, 8 minutes before
Special Weather Statement
National Weather Service Mobile AL
637 PM CDT Sun May 25 2025

ALZ052-053-260015-
Clarke AL-Washington AL-
637 PM CDT Sun May 25 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN WASHINGTON AND
CENTRAL CLARKE COUNTIES THROUGH 715 PM CDT...

At 637 PM CDT, Doppler radar was tracking a strong thunderstorm over
Wagarville, or 7 miles west of Jackson, moving northeast at 15 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Saint Stephens, Jackson, Wagarville, and Leroy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3135 8798 3146 8815 3177 8796 3162 8770
TIME...MOT...LOC 2337Z 214DEG 14KT 3147 8802

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

The radar

The Mobile radar (KMOB), 94 km away, was scanning. The volume nearest the first event began at 23:42 UTC.

Open the radar archive at this moment

Event by event

8 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Washington

When
May 25, 5:45 PM CST to 5:47 PM CST
Where
Washington County, 1 mi ESE of Leroy
Measured
52 kt (60 mph) measured gust
Reported by
Utility Company
Coordinates
31.494, -87.964

High winds downed14 power poles.

Thunderstorm Wind, Clarke

When
May 25, 6:00 PM CST to 6:02 PM CST
Where
Clarke County, 2 mi NNE of Jackson
Measured
52 kt (60 mph) measured gust
Reported by
Emergency Manager
Coordinates
31.547, -87.867

Trees and power lines down on Catherine St. Time estimated from radar.

Thunderstorm Wind, Clarke

When
May 25, 6:01 PM CST
Where
Clarke County, 0.91 mi NW of Jackson
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.530, -87.890

Trees down at intersection of College Ave and Mayton Dr. Time estimated from radar.

Thunderstorm Wind, Clarke

When
May 25, 6:01 PM CST
Where
Clarke County, 2.76 mi N of Jackson
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.560, -87.880

Trees down on West Point Dr. Time estimated from radar.

Thunderstorm Wind, Clarke

When
May 25, 6:01 PM CST
Where
Clarke County, 0.91 mi NW of Jackson
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.530, -87.890

Trees down on Catherine Ave. Time estimated from radar.

Thunderstorm Wind, Clarke

When
May 25, 6:01 PM CST
Where
Clarke County, 0.91 mi NW of Jackson
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.530, -87.890

Trees and power lines down near intersection of High Acres Dr. and Shamrock Dr. Time estimated from radar.

Thunderstorm Wind, Clarke

When
May 25, 6:01 PM CST
Where
Clarke County, 1.18 mi W of Jackson
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.520, -87.900

Trees down on Bolen Dr. Time estimated from radar.

Thunderstorm Wind, Clarke

When
May 25, 6:20 PM CST
Where
Clarke County, 2.24 mi SW of Grove Hill Muni Arpt
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.660, -87.800

Trees blocking both lanes of northbound Hwy 43. Time estimated from radar.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2025Every state in 2025This day in weather historyWarnings in Alabama, May 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1268470, 1268474, 1268866, 1268867, 1268868, 1268869, 1268870, 1268871.